Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 46, NWS Memphis, TN

March 31, 2016Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 5:53 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 5:53 PM CDT (22:53 UTC)
Expired
Mar 31, 2016, 6:43 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:25 PM CDTHAIL 1.25Amory, MSHALF DOLLAR SIZED HAIL.
Mar 31, 6:30 PM CDTHAIL 1.75Amory, MSGOLF BALL SIZED HAIL AND ABOUT 20 MPH WIND GUST IN AMORY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

968 
WUUS54 KMEG 312253
SVRMEG
MSC017-095-010000-
/O.NEW.KMEG.SV.W.0046.160331T2253Z-160401T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
  MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PALA ALTO...
  OR 9 MILES NORTHWEST OF WEST POINT...MOVING NORTHEAST AT 55 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AMORY...ABERDEEN...OKOLONA...SMITHVILLE...NEW WREN...TREBLOC...
  PRAIRIE...NETTLETON...HATLEY...GATTMAN...ATHENS...STRONG...NEW
  HAMILTON...BECKER...MC CONDY...LEOTIS...MULDON...WREN...SPLUNGE AND
  PARHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A STORM SHELTER
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
MISSISSIPPI.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8888
      3408 8875 3407 8872 3409 8872 3409 8820
      3375 8825 3375 8832 3372 8833 3368 8838
      3369 8839 3367 8842 3367 8846 3365 8851
TIME...MOT...LOC 2253Z 228DEG 49KT 3370 8877 

HAIL...1.75IN
WIND...60MPH
 
$$
3 follow-up statements
054 
WWUS54 KMEG 312310
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT THU MAR 31 2016

MSC017-312319-
/O.CAN.KMEG.SV.W.0046.000000T0000Z-160401T0000Z/
CHICKASAW MS-
610 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICKASAW COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
MISSISSIPPI.

LAT...LON 3367 8849 3367 8850 3368 8850 3368 8872
      3409 8872 3409 8820 3375 8825 3375 8832
      3372 8833 3368 8838 3369 8839 3367 8842
      3366 8850
TIME...MOT...LOC 2309Z 224DEG 41KT 3383 8865 

$$

MSC095-010000-
/O.CON.KMEG.SV.W.0046.000000T0000Z-160401T0000Z/
MONROE MS-
610 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR MONROE COUNTY...

AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRAIRIE...OR
NEAR ABERDEEN...MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AMORY...ABERDEEN...SMITHVILLE...PRAIRIE...NEW WREN...NETTLETON...
HATLEY...GATTMAN...PARHAM...ATHENS...BIGBEE...STRONG...NEW
HAMILTON...QUINCY...BECKER...BINFORD...WISE GAP...MULDON...SIPSEY
FORK AND GREENWOOD SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A STORM SHELTER
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
MISSISSIPPI.

LAT...LON 3367 8849 3367 8850 3368 8850 3368 8872
      3409 8872 3409 8820 3375 8825 3375 8832
      3372 8833 3368 8838 3369 8839 3367 8842
      3366 8850
TIME...MOT...LOC 2309Z 224DEG 41KT 3383 8865 

HAIL...1.75IN
WIND...60MPH
 
$$
350 
WWUS54 KMEG 312326
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 PM CDT THU MAR 31 2016

MSC095-010000-
/O.CON.KMEG.SV.W.0046.000000T0000Z-160401T0000Z/
MONROE MS-
626 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR MONROE COUNTY...

AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AMORY...MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AMORY...ABERDEEN...SMITHVILLE...NEW WREN...NETTLETON...HATLEY...
GATTMAN...PARHAM...ATHENS...BIGBEE...QUINCY...BECKER...WISE GAP...
SIPSEY FORK...GREENWOOD SPRINGS...WREN AND SPLUNGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A STORM SHELTER
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
MISSISSIPPI.

LAT...LON 3378 8841 3383 8849 3386 8862 3392 8872
      3409 8872 3409 8820 3375 8825 3375 8832
      3374 8833 3374 8836 3376 8838
TIME...MOT...LOC 2326Z 228DEG 49KT 3399 8844 

HAIL...1.25IN
WIND...60MPH
 
$$
686 
WWUS54 KMEG 312343
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT THU MAR 31 2016

MSC095-312353-
/O.CAN.KMEG.SV.W.0046.000000T0000Z-160401T0000Z/
MONROE MS-
643 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
MISSISSIPPI.

LAT...LON 3378 8841 3383 8849 3386 8862 3392 8872
      3409 8872 3409 8820 3375 8825 3375 8832
      3374 8833 3374 8836 3376 8838
TIME...MOT...LOC 2340Z 228DEG 49KT 3415 8823 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:09 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 31, 3:09 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT THU MAR 31 2016

.DISCUSSION...

SKIES ARE CLOUDY OVER PORTIONS OF WEST TENNESSEE WHILE SKIES ARE
PARTLY TO MOSTLY SUNNY OVER THE REMAINDER OF THE FORECAST AREA.
TEMPERATURES RANGE FROM THE MID 60S TO UPPER 70S. CURRENTLY STRONG
TO SEVERE THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST
TENNESSEE WITH A FEW ISOLATED THUNDERSTORMS MOVING OVER PARTS OF
NORTH MISSISSIPPI. A NEW TORNADO WATCH HAS BEEN ISSUED TO COVER
ALL OF NORTH MISSISSIPPI AND PORTIONS OF SOUTHWEST TENNESSEE. THE
SEVERE THUNDERSTORM WATCH WHICH COVERS AREAS NORTH OF THE TORNADO
WATCH WILL EXPIRE AT 4 PM. THERE REMAINS SOME THREAT OF LOCALLY
HEAVY RAINFALL WITH THESE STORMS SO WILL KEEP FLASH FLOOD WATCH
GOING UNTIL 7 PM.

A COLD FRONT CURRENTLY EXTENDS FROM NORTHEAST ILLINOIS THROUGH
SOUTHEAST MISSOURI AND INTO FAR EAST TEXAS. AS THE FRONT MOVES
EAST TONIGHT...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ESPECIALLY OVER NORTH MISSISSIPPI. AS THE COLD FRONT MOVES INTO
THE AREA COOLER AND DRIER AIR WILL START TO MOVE INTO THE WESTERN
SECTIONS OF THE FORECAST AREA. TEMPERATURES WILL BE AT OR SLIGHT
ABOVE NORMAL TONIGHT WITH LOWS FRIDAY MORNING FROM THE UPPER 40S
TO MID 50S.

THE COLD FRONT SHOULD BE OUT OF THE FORECAST AREA BY FRIDAY
MORNING. THIS WILL BRING AN END TO THE THUNDERSTORMS. TEMPERATURES
WILL BE COOLER ON FRIDAY AND TODAY WITH HIGHS IN THE MID 60S TO
LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE SOUTHERN PLAINS FRIDAY
NIGHT KEEPING DRY WEATHER WITH TEMPERATURES IN THE LOW TO MID 40S.
DRY WEATHER AND BELOW NORMAL TEMPERATURES WILL CONTINUE INTO
SATURDAY WITH HIGHS IN THE LOW TO MID 60S. SATURDAY NIGHT WILL BE
THE COOLEST NIGHT AS THE SURFACE HIGH SETTLES OVER THE REGION.
LOWS SUNDAY MORNING MAY REACH THE MID TO UPPER 30S OVER PORTIONS
OF WEST TENNESSEE.

WINDS SHOULD START TO SHIFT TO THE SOUTH ON SUNDAY AS THE SURFACE
HIGH MOVES EAST OF THE REGION. THIS WILL BRING WARMER AIR INTO THE
FORECAST AREA STARTING SUNDAY AND CONTINUING INTO MONDAY. BY
MONDAY NIGHT...A COLD FRONT WILL DROP SOUTH FROM THE OHIO VALLEY
AND MID MISSISSIPPI VALLEY AND INTO THE FORECAST AREA. IT APPEARS
THAT MOISTURE WILL BE LIMITED AHEAD OF THE FRONT SO NO RAIN IS
EXPECTED.

THE COLD FRONT WILL BE THROUGH THE REGION ON TUESDAY WITH HIGH
PRESSURE BUILDING INTO THE GREAT LAKES REGION. TEMPERATURES WILL
BE COOLER ON TUESDAY BEHIND THE FRONT WITH HIGHS MAINLY IN THE
60S.

ANOTHER COLD FRONT WILL MOVE INTO THE SOUTHERN PLAINS ON WEDNESDAY
AND MOVE THROUGH THE FORECAST AREA WEDNESDAY NIGHT AND NEXT
THURSDAY MORNING. SHOWERS ARE EXPECTED TO DEVELOP AHEAD OF THIS
FRONT WHICH WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY...
WEDNESDAY NIGHT AND THURSDAY.

ARS

&&

.AVIATION...18Z TAF SET

SHOWERS AND THUNDERSTORMS HAVE LIKELY COME TO AN END AT JBR FOR
THIS TAF CYCLE. VFR CONDITIONS ARE EXPECTED WITH WINDS SHIFTING
FROM THE NORTHWEST 10-20KT.

STORMS ARE STILL EXPECTED THIS AFTERNOON THROUGH EARLY EVENING AT
MKL...MEM AND TUP. LOW CLOUDS HAVE BEEN SLOW TO DISSIPATE TODAY.
SOUTH WINDS CONTINUE AHEAD OF THE THUNDERSTORMS...GENERALLY
10-15KT WITH GUSTS TO 25KT. PREVAILING CIGS WILL BE MVFR.

FOR NOW IT LOOKS LIKE MEM WILL HAVE THE GREATEST THREAT OF
THUNDERSTORMS FROM 20-22Z...MKL FROM 21-24Z...AND TUP 22-02Z.
TEMPORARY IFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS
ALONG WITH STRONG WIND GUSTS.

SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS. VFR CONDITIONS WILL CONTINUE TOMORROW.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
     AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
     DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
     MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 31, 3:33 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT THU MAR 31 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-012245-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
333 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY OVER NORTH
MISSISSIPPI. LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS
POSSIBLE WITH THE MOST INTENSE THUNDERSTORMS. TORNADOES AND
DAMAGING WINDS WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD
OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Mar 31, 3:53 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 E HENDERSON           35.44N 88.61W
03/31/2016  E1.00 INCH       CHESTER            TN   TRAINED SPOTTER

            50 MPH WINDS WITH QUARTER SIZED HAIL EAST OF HENDERSON.

0333 PM     TSTM WND DMG     3 E JACKS CREEK         35.47N 88.48W
03/31/2016                   CHESTER            TN   TRAINED SPOTTER

            STURCTURAL DAMAGE AND TREES DOWN IN THE ROBY COMMUNITY.
            ALONG WITH PEA SIZE HAIL.

&&

TLSJR
Special weather statement, Mar 31, 4:22 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT THU MAR 31 2016

ARZ036-048-049-058-MSZ001-007-TNZ088-312200-
PHILLIPS AR-ST. FRANCIS AR-CRITTENDEN AR-LEE AR-TUNICA MS-DESOTO MS-
SHELBY TN-
422 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

NORTH CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN WEST TENNESSEE...

AT 421 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HUGHES...MOVING
NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTH CENTRAL PHILLIPS...EASTERN ST. FRANCIS...
CRITTENDEN...EASTERN LEE...NORTHERN TUNICA...NORTHWESTERN DESOTO AND
SOUTHWESTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3540 9022 3503 8990 3455 9071 3477 9088
TIME...MOT...LOC 2121Z 242DEG 34KT 3492 9054
Local storm report, Mar 31, 5:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FUNNEL CLOUD     1 W PICKWICK DAM        35.05N 88.27W
03/31/2016                   HARDIN             TN   EMERGENCY MNGR

            FUNNEL CLOUD WITH STORM ROTATION HALF MILE WEST OF
            PICKWICK DAM.

0500 PM     FUNNEL CLOUD     3 SSW DOWNTOWN MEMPHIS  35.09N 90.07W
03/31/2016                   SHELBY             TN   TRAINED SPOTTER

            FUNNEL CLOUD SOUTHWEST OF LOCATION

&&

TLSJR
Special weather statement, Mar 31, 5:13 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT THU MAR 31 2016

TNZ090>092-312315-
HARDIN TN-HARDEMAN TN-MCNAIRY TN-
513 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

HARDIN COUNTY IN WEST TENNESSEE...
SOUTHEASTERN HARDEMAN COUNTY IN WEST TENNESSEE...
MCNAIRY COUNTY IN WEST TENNESSEE...

AT 513 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR PICKWICK DAM...OR 8
MILES SOUTH OF SAVANNAH...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HARDIN...SOUTHEASTERN HARDEMAN AND MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3501 8820 3499 8820 3500 8879 3522 8871
      3532 8802 3530 8801 3529 8798 3501 8799
TIME...MOT...LOC 2213Z 239DEG 34KT 3511 8822
Local storm report, Mar 31, 5:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BURNSVILLE              34.84N 88.32W
03/31/2016  E0.75 INCH       TISHOMINGO         MS   PUBLIC

            PENNY SIZED HAIL IN BURNSVILLE

0425 PM     HAIL             SAVANNAH                35.22N 88.24W
03/31/2016  E1.00 INCH       HARDIN             TN   PUBLIC

            QUARTER SIZE HAIL IN SAVANNAH.

0528 PM     HAIL             HERNANDO                34.83N 89.99W
03/31/2016  E0.75 INCH       DESOTO             MS   PUBLIC

            PENNY SIZED HAIL IN HERNADO

&&

TLSJR
Local storm report, Mar 31, 5:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     HERNANDO                34.83N 89.99W
03/31/2016  E60.00 MPH       DESOTO             MS   PUBLIC

            WIND GUST OF 50-60 MPH IN HERNANDO WITH PENNY TO NICKEL
            SIZE HAIL.

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:33 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union46 hr
Mar 31, 12:46 AM CDTSevere Thunderstorm WarningMEGPanola, Tallahatchie, Yalobusha44 min
Mar 31, 1:08 AM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica3 hr
Mar 31, 1:13 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Yalobusha35 min
Mar 31, 4:11 AM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica64 min
Mar 31, 4:59 AM CDTFlash Flood WarningMEGPanola, Quitman, Tallahatchie, Yalobusha2 hr
Mar 31, 10:02 AM CDTRiver Flood WarningMEGTate, Tunica21 hr
Mar 31, 2:47 PM CDTRiver Flood WarningMEGLafayette23 hr
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo39 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningMEGDeSoto46 min
Mar 31, 4:33 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica42 min
Mar 31, 4:49 PM CDTSevere Thunderstorm WarningMEGCoahoma41 min
Mar 31, 5:14 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall46 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall39 min
Mar 31, 6:12 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall35 min
Mar 31, 6:14 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc61 min
Mar 31, 6:19 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw41 min
Mar 31, 6:24 PM CDTSevere Thunderstorm WarningMEGItawamba66 min
Mar 31, 6:31 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha44 min
Mar 31, 6:38 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie52 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah24 min
Mar 31, 6:44 PM CDTSevere Thunderstorm WarningMEGMonroe46 min
Mar 31, 6:53 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Pontotoc38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.